Colorado, 2014

Damaging Wind in Colorado, July 25, 2014

July 25, 2014 · NWS PUB · 1 event in 1 county or zone

A severe thunderstorms caused tree damage in Pueblo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A severe thunderstorms caused tree damage in Pueblo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 25, 1:21 PM MST, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 25, 1:21 PM MST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT FRI JUL 25 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 218 PM MDT FRI JUL 25 2014

...ONE MORE HOT DAY...

THE MONSOONAL PLUME HAS SHIFTED SWD OVER OUR AREA TODAY AS EXPECTED.
SCT STORMS NOW MOVING OVER WRN AND NRN PORTIONS OF OUR CWA WILL
CONTINUE TO DEVELOP THROUGH THIS AFTERNOON...THEN SPREAD EWD OVER
THE PLAINS AND DISSIPATE WITH LACK OF HEATING NR AND AFTER SUNSET.
MAIN CONCERN WILL BE THE BURN SCARS THROUGH THIS PERIOD...ALTHOUGH
STORMS ARE NOT TERRIBLY POTENT AND THEY SEEM TO HAVE DECENT MOTION
WHICH SHOULD HELP MITIGATE THE FLOODING THREAT.

MORE OF THE SAME TOMORROW AS THE PLUME CONTINUES TO SHIFT SWD.
ANOTHER HOT DAY WITH TEMPS APPROACHING THE 100 DEG MARK ONCE
AGAIN OVER THE PLAINS. WILL START TO SEE WINDS SHIFT TO THE N
DURING THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTH.
THIS FRONTAL SYSTEM FOR SAT NIGHT WILL SET THE STAGE FOR A PROLONGED
WET PERIOD IN THE EXTENDED. ROSE

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 218 PM MDT FRI JUL 25 2014

A BROAD UPR TROF WL BE OVR CO SUN AND MON...WITH AN INCREASE IN MSTR
EXPECTED.  SFC DEW POINTS ACRS THE SERN PLAINS ARE FORECAST TO BE IN
THE 50S BOTH DAY...AND PRECIPITABLE WATER VALUES OVR THE SERN PLAINS
ARE EXPECTED TO INCREASE TO AROUND 1.4 TO 1.5 INCHES. WITH THE
UPR RIDGE OVERHEAD...THE STEERING FLOW IS EXPECTED TO BE ABOUT
5-10 KTS BOTH DAYS...WHICH WL LEAD TO SLOW MOVING STORMS AND THE
POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING PROBLEMS. THE NAM
SHOWS MUCH OF THE PCPN DECREASING OR ENDING BY LATE NIGHT...BUT
THE ECMWF AND GFS KEEP SOME PCPN GOING ALL THROUGH THE NIGHT. WITH
THE CLOUDS AND INCREASED MSTR...HIGH TEMPS WL BE COOLER THAN THEY
HAVE BEEN LATELY...AND SHOULD BE A LITTLE BELOW AVERAGE ACRS THE
SERN PLAINS.

SIMILAR CONDITIONS ARE EXPECTED ON TUE...BUT A SHORTWAVE TROF IS
FORECAST TO MOVE ACRS THE AREA IN THE AFTERNOON AND EVENING...WHICH
MAY ENHANCE PCPN CHANCES OVR THE SERN PLAINS.  SHEAR MAY BE A LITTLE
STRONGER TUE AFTERNOON AND THERE MAY BE A BETTER CHANCE FOR A SEVERE
STORM OR TWO.

WED THE FLOW IS FORECAST TO BECOME MORE NWRLY AS THE UPR RIDGE
SHIFTS WESTWARD.  PRECIPITABLE WATER VALUES ARE STILL EXPECTED TO BE
HIGH...AND ANOTHER WEAK SYSTEM MAY AFFECT THE SERN PLAINS.  THUS
PCPN CHANCES WL PROBABLY BE RELATIVELY HIGH AGAIN...ALONG WITH THE
CONTINUED CHANCE FOR SOME HEAVY RAIN.  THERE WL STILL BE MSTR OVR
THE AREA ON THU AND FRI...BUT PRECIPITABLE WATER VALUES ARE EXPECTED
TO DECREASE. THUS WE MAY NOT SEE AS MUCH WIDESPREAD PCPN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 218 PM MDT FRI JUL 25 2014

STORMS WILL CONTINUE TO POSE A THREAT FOR SOME BRIEF MVFR-IFR
CONDITIONS AT THE TERMINALS THROUGH SUNSET. EXPECT A SIMILAR
ROUND OF AFTERNOON TO EVENING STORMS ON SATURDAY. WINDS WILL CONTINUE
TO BE GENERALLY LIGHT...BUT COULD SEE SOME 30 PLUS KT GUSTS VC TS.
ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ROSE
LONG TERM...28
AVIATION...ROSE
Hazardous weather outlook, Jul 25, 11:03 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1203 PM MDT FRI JUL 25 2014

COZ058>089-093>099-261815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1203 PM MDT FRI JUL 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MONSOON MOISTURE HAS INCREASED AND SPREAD FARTHER EAST ACROSS
COLORADO TODAY.  AS A RESULT...THUNDERSTORMS ARE EXPECTED TO BE MORE
WIDESPREAD...EXTEND FARTHER EAST ACROSS THE PLAINS...AND HAVE A
BETTER POTENTIAL FOR HEAVY RAIN.

WIND SHEAR IS STILL PRETTY WEAK SO THE THREAT OF SEVERE WEATHER
REMAINS LOW.  PRIMARY CONCERNS TODAY WILL BE LIGHTNING...LOCALLY
HEAVY RAIN...AND GUSTY WINDS.

AREA BURN SCARS WILL NEED TO BE MONITORED FOR THE POSSIBILITY OF
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL DEVELOP OVER AND NEAR THE MOUNTAINS EACH
DAY...WITH THE CHANCES FOR THUNDERSTORMS INCREASING ACROSS THE
SOUTHEAST PLAINS SUNDAY. GOOD CHANCES OF DAILY THUNDERSTORMS WILL
THEN PERSIST ACROSS THE EASTERN PLAINS THROUGH THURSDAY. THE MAIN
THREATS FROM STORMS ON SATURDAY WILL BE LIGHTNING...GUSTY WINDS TO
50 MPH AND SMALL HAIL. THERE WILL ALSO BE A CHANCE OF HAIL AROUND
ONE INCH IN DIAMETER AND WIND GUSTS OVER 58 MPH ON THE PLAINS
SUNDAY THROUGH WEDNESDAY.

LOCALLY HEAVY RAINFALL WILL ALSO BE PROBABLE ACROSS THE AREA
SUNDAY THROUGH AT LEAST WEDNESDAY. THIS WILL LEAD TO THE
POTENTIAL FOR FLASH FLOODING...ESPECIALLY ACROSS THE EASTERN
MOUNTAINS AND ADJACENT PLAINS. AREA BURN SCARS WILL ALSO BE HIGHLY
SUSCEPTIBLE FOR POSSIBLE FLASH FLOODING. PEOPLES LIVING OR WORKING
NEAR THESE BURN AREAS SHOULD CLOSELY MONITOR THE LATEST WEATHER
FORECASTS SUNDAY THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ON AREA BURN SCARS.

44/44

In the hours before

Special weather statement, Jul 25, 12:56 PM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
156 PM MDT FRI JUL 25 2014

COZ067-068-070-252030-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
156 PM MDT FRI JUL 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO GRANDE COUNTY
UNTIL 230 PM MDT...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MONTE VISTA...OR 23 MILES
WEST OF ALAMOSA...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTE VISTA.

LAT...LON 3741 10640 3754 10643 3758 10606 3741 10606
TIME...MOT...LOC 1955Z 253DEG 10KT 3748 10631

28
Special weather statement, Jul 25, 1:37 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT FRI JUL 25 2014

COZ081-085-252100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
237 PM MDT FRI JUL 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
300 PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL PORTIONS OF FORT CARSON...OR 13
MILES SOUTH-SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...MIDWAY...SECURITY-WIDEFIELD AND FORT CARSON.

LAT...LON 3854 10491 3871 10493 3876 10454 3853 10451
TIME...MOT...LOC 2035Z 263DEG 17KT 3864 10483

28
Special weather statement, Jul 25, 2:03 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT FRI JUL 25 2014

COZ081-084-252130-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
303 PM MDT FRI JUL 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 330 PM MDT...

AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
WESTCREEK TO NEAR DIVIDE...AND MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK...MONUMENT...AIR FORCE ACADEMY...PALMER LAKE...
GLENEAGLE...DIVIDE AND CRYSTOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3898 10481 3891 10524 3893 10525 3913 10525
      3913 10481
TIME...MOT...LOC 2103Z 246DEG 20KT 3919 10519 3901 10518

28
Special weather statement, Jul 25, 2:23 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT FRI JUL 25 2014

COZ081-084-085-252145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
323 PM MDT FRI JUL 25 2014

...SPECIAL WEATHER STATEMENT FOR THE WALDO CANYON BURN SCAR IN
NORTHWESTERN EL PASO COUNTY UNTIL 3:45 PM...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AIR FORCE ACADEMY...OR 8 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING EAST AT 20 MPH. SOUTHERN PORTIONS OF THIS
STORM WILL CROSS NORTHERN PORTIONS OF THE WALDO BURN SCAR.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CRYSTOLA...CASCADE AND
CHIPITA PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10492 3896 10503 3901 10494 3892 10481
TIME...MOT...LOC 2120Z 274DEG 22KT 3894 10489

SR
Special weather statement, Jul 25, 2:39 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT FRI JUL 25 2014

COZ079-083-252215-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
339 PM MDT FRI JUL 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL
415 PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORENCE...OR 29 MILES WEST OF PUEBLO...
MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE.

LAT...LON 3827 10526 3838 10523 3836 10495 3827 10495
TIME...MOT...LOC 2138Z 284DEG 9KT 3832 10516

28
Special weather statement, Jul 25, 3:37 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT FRI JUL 25 2014

COZ086-252300-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
437 PM MDT FRI JUL 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL
500 PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PUEBLO WEST...OR 8 MILES NORTHWEST OF
PUEBLO...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PUEBLO DEPOT...PUEBLO WEST...PINON...AVONDALE AND PUEBLO
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3828 10481 3846 10480 3849 10431 3822 10432
TIME...MOT...LOC 2237Z 272DEG 26KT 3837 10471

HODANISH

The radar

The Pueblo radar (KPUX), 42 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pueblo

When
July 25, 4:15 PM MST
Where
Pueblo County, 1.3 mi NE of Pueblo
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
38.275, -104.595

A dead tree was struck by lightning then blow down by severe winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523125.